0
RESEARCH PAPERS

Nonlinear Response of Flexible Robotic Manipulators Performing Repetitive Tasks

[+] Author and Article Information
D. A. Streit

Department of Mechanical Engineering, The Pennsylvania State University, University Park, PA 16802

C. M. Krousgrill, A. K. Bajaj

School of Mechanical Engineering, Purdue University, West Lafayette, IN 47907

J. Dyn. Sys., Meas., Control 111(3), 470-479 (Sep 01, 1989) (10 pages) doi:10.1115/1.3153077 History: Received November 01, 1986; Revised June 01, 1988; Online July 21, 2009

Abstract

The dynamics of a flexible manipulator is described by two distinct types of variables, one describing the nominal motion and the other describing the compliant motion. For a manipulator programmed to perform repetitive tasks, the dynamical equations governing the compliant motion are parametrically excited. Nonlinear dynamics of a two-degree-of-freedom model is investigated in parameter regions where the nominal motion is predicted by the Floquet theory to be unstable. Multiple time scales technique is used to study the nonlinear response, and it is shown that the compliant coordinates can execute small but finite amplitude periodic motions. In one particular case, the amplitude of these periodic motions is shown to bifurcate to a periodic solution which subsequently undergoes period-doubling bifurcations leading to chaotic motions.

Copyright © 1989 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In